hornblower 1

I have been a member for a while but this is my first post. I have a multitude of health issues, but on reading about AF, I've had this condition for a number of years which I think is under control. I had taken warfarin since 2003, but my dosages were often up and down and never seemed to stabilise. I got fed up with regular blood tests, as I have bad veins, and being accused of not taking my medication, that I refused to take the drug any more. Thankfully my gp changed me to Dabigatran, against the advice of my cardiologist, as he felt I needed to be monitored,  has tried to change me back onto warfarin, on several ocasions. I can't see what difference it makes. In regards to hair loss, nobody has ever told me of this side effect, as I've lost most of the hair on my body and being a man is embarrassing, as some people think or remark, as to why I shave my legs when I'm wearing shorts, which I don't. I tell them it's the medication I'm on, but they don't seem to believe me.

2 Replies

oldestnewest
  • Hi Hornblower,

    I'm not on anti-coagulation meds myself, but my Dad was switched from Warfarin to Rivaroxaban when he changed GP surgeries. At the last couple of AF Patients' Days, the expert panel have been split between those who favour Warfarin and those to prefer to use the new drugs. I suppose the most important thing is to follow the medical guidance that you are given for the drug that you are on. Personally, I'd rather find a drug where the side effects were minimal or tolerable than stick on one that made me feel lousy.

    Looking at the agenda for this year's AFA Patients' Day, there's a section on Anticoagulants that may be useful for you if you can get to Birmingham (if you haven't been to one of these, I would really recommend it).

    atrialfibrillation.org.uk/e...

    Caroline

  • Thank You CTG99 for your nice comments and I'll bear it in mind, about attending the next AF conference.

You may also like...